Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes appetite loss with nausea and heaviness in chest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1981
Answered : 824 Questions
Question
what could be some causes of loss of appetite sometimes with nausea and vomiting and occasionally a heavy feeling in the chest. This has been going on for some time so it is not a heart attack
Posted Wed, 13 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Karen Steinberg 28 minutes later
Brief Answer:
Could be the tramadol

Detailed Answer:
Hi XXXXXXX thank you for using Healthcare Magic. The first thing I would have thought of would be an ulcer or something else going on in the stomach. The doctor took the correct step and got an endoscopy which rules out those kinds of problems. A large hiatal hernia can put pressure on the lungs or heart, especially after a big meal, and could create a heavy feeling in the chest. I would suggest frequent small meals and see if that helps. This might also be related to the other symptoms.

Unfortunately, nausea, vomiting, and appetite loss are non-specific symptoms that can occur with a multitude of medical conditions, and so can be hard to diagnose. Medicines are a very common cause, so the next thing I would think about is the tramadol. Talk to the doctor about stopping this or trying another medicine, and see if that helps.

If nothing is changing, then a medical work up to find the cause might be necessary. A thorough physical exam and bloodwork would be the place to start. The results might pinpoint a reason or lead to more specific testing. Talk to the doctor about further evaluation.

Hope this answers your query. If you have further questions, I would be happy to answer them.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor